Florida, 2015Lightning Strikes in Florida, August 16, 2015
August 16, 2015 · NWS TBW · 2 events in 2 counties and zones
Strong thunderstorms produced hundreds of lightning strikes across the Tampa Bay Area during the late evening on Sunday. One lightning strike hit a house in Land O' Lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $523,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms produced hundreds of lightning strikes across the Tampa Bay Area during the late evening on Sunday. One lightning strike hit a house in Land O' Lakes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 16, 1:54 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 1:54 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 PM EDT SUN AUG 16 2015
.SHORT TERM (TONIGHT-MONDAY)...
WEAK HIGH PRESSURE ALOFT REMAINS IN PLACE OVER THE FLORIDA
PENINSULA AND WESTERN ATLANTIC THIS AFTERNOON...WITH SURFACE
RIDGING BUILDING IN NORTH OF FLORIDA. THIS WILL KEEP GENERALLY
SOUTHEAST FLOW AND DEEP MOISTURE IN PLACE ACROSS THE FLORIDA
PENINSULA THROUGH THE SHORT TERM PERIOD. MODEL PRECIPITABLE WATER
VALUES ARE FORECAST TO REMAIN AROUND 2 INCHES OVER THE FORECAST
AREA...SO THERE WILL BE NO IMPEDIMENT TO CONTINUED ROUNDS OF
SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON. SIMILAR
TO YESTERDAY...THE FIRST AREAS OF CONVECTION BEGAN TO DEVELOP OVER
THE INTERIOR AROUND NOON TODAY...WITH STORMS BEGINNING TO FILL IN
ACROSS THE AREA UNDER STRONG SURFACE HEATING. SOUTHEAST FLOW
FAVORS THE EAST COAST SEA BREEZE...SO THE FOCUS OF CONVECTION WILL
BE OVER THE WESTERN HALF OF THE FLORIDA PENINSULA LATE THIS
AFTERNOON THROUGH EARLY EVENING...BEFORE SHOWERS AND STORMS
LARGELY DISSIPATE BY MIDNIGHT. WITH NO MAJOR CHANGE IN THE OVERALL
PATTERN FOR MONDAY...EXPECT A VERY SIMILAR DAY TO DEVELOP ON
MONDAY.
.LONG TERM (MONDAY NIGHT-SUNDAY)...
MODELS IN GOOD AGREEMENT WITH FEATURES THROUGH THE PERIOD AS
UPPER RIDGING REMAIN CENTERED OVER THE REGION WHILE WESTERN
ATLANTIC HIGH PRESSURE RIDGE AXIS STRETCHES ACROSS THE DEEP SOUTH
KEEPING SE FLOW OVER THE AREA. THESE FEATURES COMBINE FOR TYPICAL
SUMMERTIME WEATHER PATTERN IN A MOIST AND UNSTABLE ATMOSPHERE TO
PRODUCE SCATTERED TO NUMEROUS DIURNAL THUNDERSTORMS ALONG SEA
BREEZE AND BOUNDARY INTERACTIONS. BEST AREAL COVERAGE IS EXPECTED
INLAND IN THE AFTERNOONS...WITH DECREASING SHOWERS AND STORMS
DRIFTING BACK TOWARD THE GULF IN THE EVENINGS. TEMPERATURES WILL
BE NEAR NORMAL...WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS
IN THE 70S.
&&
.AVIATION...
SCATTERED SHOWERS ARE ALREADY DEVELOPING ACROSS THE AREA AND ARE
EXPECTED TO BECOME MORE NUMEROUS THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING. PERIODS OF BRIEF MVFR OR IFR CEILINGS AND
VISIBILITIES CAN BE EXPECTED AS STORMS CROSS OVER INDIVIDUAL
TERMINALS. VFR CONDITIONS ARE EXPECTED TO REGAIN CONTROL BY AROUND
03Z AND HOLD THROUGH MONDAY MORNING.
&&
.MARINE...
SURFACE HIGH PRESSURE BUILDING IN NORTH OF THE REGION WILL KEEP
SOUTHEAST WINDS IN PLACE OVER THE COASTAL WATERS THROUGH THE NEXT
SEVERAL DAYS. EASTERLY SURGES WILL BRING WINDS UP TO NEAR SMALL
CRAFT EXERCISE CAUTION LEVELS EACH NIGHT...BUT OTHERWISE NO
MARINE HAZARDS ARE ANTICIPATED OUTSIDE OF SCATTERED TO NUMEROUS
THUNDERSTORMS.
&&
.FIRE WEATHER...
PLENTY OF MOISTURE AND LOW ERC VALUES WILL PREVENT ANY FIRE WEATHER
CONCERNS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 91 77 91 / 30 60 30 40
FMY 76 92 76 92 / 40 60 30 50
GIF 75 92 76 92 / 20 60 30 50
SRQ 76 90 76 91 / 30 50 30 30
BKV 74 92 74 92 / 30 60 30 40
SPG 78 91 78 91 / 30 50 30 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/FLEMING
LONG TERM/DECISION SUPPORT...25/DAVIS
Hazardous weather outlook, Aug 16, 2:10 AM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
310 AM EDT SUN AUG 16 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-170715-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
310 AM EDT SUN AUG 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS LATER THIS MORNING WILL
BECOME SCATTERED TO NUMEROUS IN THE AFTERNOON...WITH THE GREATEST
COVERAGE INLAND. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES. THE SHOWERS AND STORMS WILL BEGIN TO WIND DOWN
AND DRIFT TOWARD THE GULF IN THE EARLY EVENING.
...RIVER FLOOD IMPACT...
RIVER FLOODING IS EXPECTED ALONG AREA RIVERS...WITH WARNINGS FOR
THE WITHLACOOCHEE...CYPRESS CREEK...LITTLE MANATEE...MYAKKA...HORSE
CREEK...AND PEACE. RESIDENTS LIVING ALONG THESE LOCATIONS OR FASTER
FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY
TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
...RIVER FLOOD IMPACT...
RIVER FLOODING WILL CONTINUE ALONG SOME OF THE AREA RIVERS FOR
THE NEXT SEVERAL DAYS. RESIDENTS LIVING ALONG RIVERS OR FASTER
FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY
TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
RUDE
In the hours before
Special weather statement, Aug 16, 3:23 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
423 PM EDT SUN AUG 16 2015
FLZ052-162100-
POLK-
423 PM EDT SUN AUG 16 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN POLK COUNTY...
AT 422 PM EDT...STRONG THUNDERSTORMS WERE OVER AUBURNDALE...MOVING
NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...HAINES CITY...AUBURNDALE...JAN PHYL
VILLAGE...FUSSELS CORNER...COMBEE SETTLEMENT...LAKE ALFRED...
DAVENPORT...POLK CITY...LAKE HAMILTON...GIBSONIA...INWOOD...CRYSTAL
LAKE...HIGHLAND CITY...WINTER HAVEN AIRPORT AND LOUGHMAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2813 8148 2794 8187 2825 8207 2835 8177
2835 8166 2826 8166 2826 8158 2818 8152
2814 8153 2814 8149
TIME...MOT...LOC 2022Z 138DEG 11KT 2808 8176Special weather statement, Aug 16, 3:23 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
423 PM EDT SUN AUG 16 2015
FLZ139-239-162115-
COASTAL LEVY-INLAND LEVY-
423 PM EDT SUN AUG 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEVY COUNTY...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHIEFLAND...MOVING
NORTH AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...ANDREWS...MANATTEE ROAD...FANNING SPRINGS AND MANATEE
SPRINGS STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2959 8277 2958 8278 2956 8275 2957 8266
2951 8265 2937 8267 2938 8295 2954 8298
2956 8295 2958 8295 2959 8294
TIME...MOT...LOC 2022Z 185DEG 29KT 2951 8283Special weather statement, Aug 16, 3:33 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
433 PM EDT SUN AUG 16 2015
FLZ050-151-155-251-255-162115-
INLAND MANATEE-PINELLAS-INLAND HILLSBOROUGH-COASTAL MANATEE-COASTAL
HILLSBOROUGH-
433 PM EDT SUN AUG 16 2015
...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...NORTH CENTRAL
MANATEE AND SOUTHERN PINELLAS COUNTIES...
AT 432 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE OVER GREATER
SUN CENTER... OR 15 MILES NORTHEAST OF PALMETTO...MOVING NORTHWEST
AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...PINELLAS PARK...TEMPLE TERRACE...FISH
HAWK...SAINT PETERSBURG...BRANDON...DOWNTOWN SAINT PETERSBURG...ST.
PETERSBURG...ST. PETE BEACH...APOLLO BEACH...TAMPA INTERNATIONAL
AIRPORT...EGYPT LAKE-LETO...PALM RIVER-CLAIR MEL...RUSKIN...TOWN 'N'
COUNTRY...MACDILL AIR FORCE BASE...WEST AND EAST LEALMAN AND GREATER
SUN CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2804 8282 2804 8218 2766 8218 2756 8240
2761 8257 2788 8240 2794 8246 2783 8247
2783 8254 2794 8253 2803 8267 2796 8272
2782 8259 2766 8269 2771 8271 2770 8272
2766 8272
TIME...MOT...LOC 2032Z 138DEG 11KT 2768 8239Special weather statement, Aug 16, 3:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
447 PM EDT SUN AUG 16 2015
FLZ162-165-262-265-162130-
INLAND LEE-COASTAL CHARLOTTE-INLAND CHARLOTTE-COASTAL LEE-
447 PM EDT SUN AUG 16 2015
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHARLOTTE AND
NORTHEASTERN LEE COUNTIES...
AT 446 PM EDT...STRONG THUNDERSTORMS WERE OVER EAST DUNBAR...OR NEAR
FORT MYERS...MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PUNTA GORDA...LEHIGH ACRES...OLGA...BABCOCK
RANCH...CYPRESS LAKE...PINE MANOR...BUCKINGHAM...EAST DUNBAR...
SOUTHWEST FLORIDA AIRPORT...IONA...CHARLOTTE COUNTY AIRPORT...PALMONA
PARK...LOCHMOOR WATERWAY ESTATES...VILLAS...MCGREGOR...BABCOCK WEBB
WMA...HARLEM HEIGHTS AND SAN CARLOS PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2669 8209 2669 8208 2682 8205 2680 8215
2678 8215 2693 8226 2694 8219 2687 8216
2691 8209 2694 8217 2694 8213 2693 8213
2692 8209 2695 8206 2699 8163 2657 8159
2645 8192
TIME...MOT...LOC 2046Z 144DEG 6KT 2664 8180Special weather statement, Aug 16, 4:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
505 PM EDT SUN AUG 16 2015
FLZ050-149-151-249-251-162145-
INLAND PASCO-PINELLAS-COASTAL HILLSBOROUGH-INLAND
HILLSBOROUGH-COASTAL PASCO-
505 PM EDT SUN AUG 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HILLSBOROUGH...
SOUTHWESTERN PASCO AND NORTHERN PINELLAS COUNTIES...
AT 504 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW PORT RICHEY
EAST...OR NEAR NEW PORT RICHEY...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW PORT RICHEY...HUDSON...HOLIDAY...LUTZ...JASMINE ESTATES...NEW
PORT RICHEY EAST...KEYSTONE...BEACON SQUARE...EAST LAKE...GREATER
NORTHDALE...CITRUS PARK...LAND O' LAKES...TRINITY...CHEVAL...MOON
LAKE...BAYONET POINT...ODESSA...ELFERS...JAY B STARKEY WILDERNESS
PARK AND LAKE FERN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2823 8275 2823 8276 2826 8275 2829 8272
2830 8274 2833 8273 2839 8268 2828 8251
2813 8247 2807 8263 2816 8279 2819 8279
TIME...MOT...LOC 2104Z 133DEG 22KT 2822 8267Special weather statement, Aug 16, 4:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
526 PM EDT SUN AUG 16 2015
FLZ162-255-260-162200-
INLAND MANATEE-INLAND SARASOTA-COASTAL CHARLOTTE-
526 PM EDT SUN AUG 16 2015
...STRONG THUNDERSTORMS WILL AFFECT EASTERN SARASOTA AND EASTERN
MANATEE COUNTIES...
AT 526 PM EDT...STRONG THUNDERSTORMS WERE NEAR NORTH PORT...MOVING
NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH PORT...MYAKKA CITY...MYAKKA RIVER STATE PARK...LAKE MANATEE
STATE PARK...GATOR CREEK ESTATE...DUETTE...HIDDEN RIVER AND MYAKKA
HEAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2754 8237 2763 8208 2709 8205 2704 8206
2703 8218 2719 8240
TIME...MOT...LOC 2126Z 128DEG 13KT 2715 8218Lightning, Citrus
- When
- August 16, 5:00 PM EST
- Where
- Citrus County, 10.91 mi N of Landrum
- Property damage
- $173,000
- Reported by
- Newspaper
- Coordinates
- 28.937, -82.396
A newspaper reported that a lightning strike caused a fire to a home in Hernando. The residents were not home, and fire crews quickly put out the fire, however, the newspaper reported that damage was estimated at $172,750.
Lightning, Pasco
- When
- August 16, 8:00 PM EST
- Where
- Pasco County, 2.04 mi ESE of Land O Lakes
- Property damage
- $350,000
- Reported by
- Broadcast Media
- Coordinates
- 28.210, -82.428
A lightning strike hit a house in Land O' Lakes and the subsequent fire caused the house to be a total loss. The fire caused the second story to collapse onto the first floor. The home was a vacation property and was vacant at the time so no injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, August 16 to 17, 20152 deaths · 1 event
- Flash Flood and Flood in Nebraska, August 16 to 17, 2015$2.1 million · 1 in hail · 4 events
- Flash Flood and Hail in Colorado, August 16, 2015$20,000 · 1.5 in hail · 5 events
- Flash Flood and Hail in Kansas, August 16, 20151 in hail · 12 events
- Flash Flooding and Heavy Rain in Hawaii, August 16 to 20, 201511 events
- Heavy Rain in Iowa, August 16 to 17, 20158 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 16 to 20, 201552 kt wind · 5 events
- Tornado and Hail in Colorado, August 16, 2015EF0 · 5 events
- Flash Flood and Heavy Rain in Minnesota, August 16, 20154 events
- Damaging Wind and Heavy Rain in Texas, August 16, 201552 kt wind · 2 events
- Waterspout in Gulf of Mexico, August 16, 20152 events
- Damaging Winds in New Mexico, August 16, 2015$500 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589861, 588090.